Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 65, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 12, 2016, 6:23 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2016, 6:23 PM EDT (22:23 UTC)
- Expired
- May 12, 2016, 7:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rockingham County, NC, Stokes County, NC
The radar
The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 6:30 PM EDT | TSTM WND DMG | 4 Ne Walnut Cove, NC | ONE TREE DOWN ACROSS HIGHWAY 311. |
| May 12, 6:45 PM EDT | TSTM WND DMG | 4 S Bethany, NC | A TREE WAS BLOWN DOWN AT THE INTERSECTION OF WITTY ROAD AND SPRING CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
029
WUUS51 KRNK 122223
SVRRNK
NCC157-169-122330-
/O.NEW.KRNK.SV.W.0065.160512T2223Z-160512T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT THU MAY 12 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STOKES COUNTY IN NORTH CAROLINA...
ROCKINGHAM COUNTY IN NORTH CAROLINA...
* UNTIL 730 PM EDT
* AT 622 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINE HALL...
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
MAYODAN...
AND MADISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3626 8039 3629 8045 3654 8026 3654 7965
3626 7955 3624 7963
TIME...MOT...LOC 2222Z 229DEG 28KT 3626 8007
HAIL...1.00IN
WIND...60MPH
$$
KK2 follow-up statements
103
WWUS51 KRNK 122249
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 PM EDT THU MAY 12 2016
NCC157-169-122330-
/O.CON.KRNK.SV.W.0065.000000T0000Z-160512T2330Z/
STOKES NC-ROCKINGHAM NC-
649 PM EDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN STOKES AND ROCKINGHAM COUNTIES...
AT 649 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
INTELLIGENCE...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDEN...
REIDSVILLE...
WENTWORTH...
MAYODAN...
AND MADISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3626 8024 3631 8022 3654 8012 3654 7965
3626 7955 3624 7963
TIME...MOT...LOC 2249Z 231DEG 20KT 3635 7992
HAIL...1.00IN
WIND...60MPH
$$
KK261
WWUS51 KRNK 122326
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT THU MAY 12 2016
NCC157-169-122335-
/O.EXP.KRNK.SV.W.0065.000000T0000Z-160512T2330Z/
STOKES NC-ROCKINGHAM NC-
726 PM EDT THU MAY 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STOKES AND ROCKINGHAM
COUNTIES WILL EXPIRE AT 730 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3626 8024 3631 8022 3654 8012 3654 7965
3626 7955 3624 7963
TIME...MOT...LOC 2324Z 229DEG 28KT 3635 7992
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:51 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 12, 3:51 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 351 PM EDT THU MAY 12 2016 .SYNOPSIS... A stationary front will remain overhead tonight to provide a focus for more scattered showers and thunderstorms. A cold front will sweep through the Mid Atlantic on Friday. Much cooler air will arrive for the upcoming weekend. && .NEAR TERM /THROUGH FRIDAY/... As of 350 PM EDT Thursday... The weather this afternoon is almost a carbon copy of what has been experienced over the past three days. A stationary front still bisects the area, which has left a sharp temperature gradient between locations west of the Blue Ridge and to the east. Lynchburg still remains the coolest spot due to it being trapped under the clouds on the cool side of the boundary. Showers and thunderstorms should continue to develop west of the Blue Ridge and track generally eastward. This activity will likely continue through the overnight hours as a cold front approaches the Appalachian Mountains. Although some low clouds are once again expected after midnight, fog should be more isolated as winds will begin to pick up ahead of the frontal passage. Highest POPs were inserted during the nighttime hours across the entire area as another line of showers with an embedded thunderstorm or two could accompany the cold front during early Friday morning. Once the cold front sweeps the stationary front toward the coast, winds could turn breezy from the west and promote some downsloping over the Piedmont. Thus, Friday afternoon looks to be dry and mild. A non-diurnal temperature curve is being utilized through tonight into Friday. && .SHORT TERM /FRIDAY NIGHT THROUGH MONDAY NIGHT/... As of 330 PM EDT Thursday... The upper pattern will remain progressive and keep our weather varied as it evolves from a cold eastern trof to more of a southern stream zonal pattern with a low over the Rockies by the first part of next week. High pressure ridging into the region from the deep south will bring fair weather to the Appalachians and central mid Atlantic region for Friday night...before a vigorous low moves through the Great Lakes region and pushes a strong cold front through the area on Saturday with a chance for showers and possibly a thunderstorm. A large area of high pressure will build in behind this front from the midwest and bring windy conditions and much colder air into the region for Saturday night and Sunday. Upslope showers are possible west of the Blue Ridge Saturday night with even some wet snowflakes possible at the highest elevations. Frost/freeze products will also be a consideration west of the Blue Ridge Saturday and Sunday nights if later model runs continue to advertise minimum temperatures in the low to mid 30s. It will remain breezy for Sunday as a short wave moving through the upper flow may bring a shower to far northern locations but the rest of the region will be fair and chilly with temperatures running about 10 degrees below normal. High pressure will then bring fair conditions to the region as we start off next week on Monday but a good shot of isentropic lift seems poised to run over a developing wedge and bring another round of showers to the region Monday night. && .LONG TERM /TUESDAY THROUGH THURSDAY/... As of 330 PM EDT Thursday... the progressive quasi zonal pattern will have a good southerly component to it and allow for moderating temperatures and increasing moisture through the middle of next week. the guidance still seems reluctant to agree on specific details but the general flavor of unsettled weather with a chance for precipitation each day. Good isentropic lift will continue on Tuesday with what looks to be more of a stratiform rain with convection more likely west and south. Better chances for Thunder will become established by Wednesday as any traces of a wedge give way to increasingly unstable air and combine with a series of short waves moving through the upper flow and a frontal boundary lingering in the area. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... As of 140 PM EDT Thursday... While KLYH and KDAN remain at MVFR ceilings, all other TAF sites have improved to VFR. With the stationary front still overhead, more scattered showers and thunderstorms are likely to develop this afternoon and linger into tonight. VCTS is in place at all sites, but there is higher confidence of thunder for locations west of the Blue Ridge. Some of the stronger thunderstorms could produce large hail, damaging winds, and heavy rain as there is enough severe potential due to the growing instability. Although ceilings may briefly reach VFR at KLYH and KDAN this evening, they will be quick to drop toward IFR/LIFR tonight. Scattered showers are likely to persist well into the overnight hours as a cold front approaches the Appalachian Mountains. Low ceilings may also form at all other TAF sites, but confidence is lower on the potential for dense fog due to increasing winds by Friday morning as the cold front crosses overhead. Gusts up to 25 KT are possible west of the Blue Ridge during the day. Conditions should steadily improve to VFR by the afternoon. EXTENDED DISCUSSION... A cold front should depart the Mid Atlantic by Friday evening, which will also sweep the persistent stationary front from the past several days offshore. Another cold front will cross overhead on Saturday. Breezy winds, scattered showers, and MVFR ceilings are possible in the mountains to start the weekend. By Sunday, high pressure should build overhead to allow good flying weather through Monday. Models indicate deeper moisture returning on Tuesday when a warm front approaches from the west. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PW NEAR TERM...PW SHORT TERM...MBS LONG TERM...MBS AVIATION...PW
Hazardous weather outlook, May 12, 3:32 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 332 PM EDT THU MAY 12 2016 NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-130900- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 332 PM EDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON THROUGH TONIGHT. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION, HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-130900- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 332 PM EDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON THROUGH TONIGHT. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION, HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. LOW TEMPERATURES SATURDAY AND SUNDAY NIGHT MAY DIP INTO THE LOWER AND MIDDLE 30S AND CREATE CONDITIONS FAVORABLE FOR A FROST OR FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 12, 4:40 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
440 PM EDT THU MAY 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 4 W RONDA 36.23N 81.01W
05/12/2016 E1.00 INCH WILKES NC PUBLIC
HAIL UP TO QUARTER SIZE ON RURITAN ROAD
&&
SKSpecial weather statement, May 12, 4:46 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT THU MAY 12 2016
NCZ003-004-019-020-122145-
WILKES-YADKIN-SURRY-STOKES-
446 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT YADKIN...SOUTHEASTERN
SURRY...SOUTHERN STOKES AND SOUTHEASTERN WILKES COUNTIES...
AT 446 PM EDT...A STRONG THUNDERSTORM WAS OVER BROOKS CROSSROADS...
MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
JONESVILLE...
WALNUT COVE...
BOONVILLE...
AND EAST BEND.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3616 8105 3648 8009 3637 8003 3626 8004
3626 8045 3614 8044 3611 8051 3606 8051
3605 8050 3606 8098 3603 8106
TIME...MOT...LOC 2046Z 249DEG 32KT 3612 8073
KKSpecial weather statement, May 12, 4:54 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT THU MAY 12 2016
NCZ004-005-VAZ032-043-044-122200-
ROCKINGHAM-STOKES-HENRY-PATRICK-PITTSYLVANIA-
454 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STOKES...NORTHERN
ROCKINGHAM...SOUTHEASTERN PATRICK... SOUTHWESTERN
PITTSYLVANIA...HENRY AND CITY OF MARTINSVILLE COUNTIES...
AT 454 PM EDT...A STRONG THUNDERSTORM WAS OVER CRITZ...MOVING EAST AT
35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
EDEN...
MARTINSVILLE...
STUART...
AND STONEVILLE.
THIS INCLUDES THE MARTINSVILLE SPEEDWAY AND MARTINSVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3645 8024 3667 8029 3680 7983 3679 7980
3680 7979 3679 7976 3682 7972 3683 7967
3684 7965 3688 7952 3654 7950 3653 7951
3647 7952
TIME...MOT...LOC 2054Z 249DEG 32KT 3660 8014
KKSpecial weather statement, May 12, 5:02 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT THU MAY 12 2016
VAZ011-014-018-WVZ044-122200-
CRAIG-MONTGOMERY-GILES-MONROE-
502 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN
CRAIG...GILES...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN MONROE
COUNTIES...
AT 502 PM EDT...A STRONG THUNDERSTORM WAS OVER PEARISBURG...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PEARISBURG...
NARROWS...
PEMBROKE...
POPLAR HILL...
AND MOUNTAIN LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3765 8042 3734 8026 3733 8026 3723 8062
3724 8061 3717 8084 3730 8092
TIME...MOT...LOC 2102Z 251DEG 25KT 3730 8071
KKSpecial weather statement, May 12, 5:19 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT THU MAY 12 2016
VAZ020-024-122215-
ROCKBRIDGE-BATH-
519 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BATH AND NORTHERN
ROCKBRIDGE COUNTIES...
AT 519 PM EDT...A STRONG THUNDERSTORM WAS OVER ROCKBRIDGE BATHS...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GOSHEN...
MILLBORO...
ROCKBRIDGE BATHS...
YOST...
AND VESUVIUS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3818 7951 3815 7953 3817 7949 3817 7944
3815 7944 3809 7949 3789 7915 3786 7915
3782 7916 3781 7917 3782 7945 3802 7972
3819 7953
TIME...MOT...LOC 2119Z 251DEG 25KT 3793 7943
KKSpecial weather statement, May 12, 5:47 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT THU MAY 12 2016
NCZ004-005-122245-
ROCKINGHAM-STOKES-
547 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN STOKES AND
SOUTHWESTERN ROCKINGHAM COUNTIES...
AT 546 PM EDT...A STRONG THUNDERSTORM WAS NEAR HANGING ROCK STATE
PARK...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WENTWORTH...
MAYODAN...
MADISON...
WALNUT COVE...
AND DANBURY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3627 8045 3628 8045 3645 8025 3646 7976
3625 7989
TIME...MOT...LOC 2146Z 306DEG 14KT 3634 8025
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:32 PM EDT | Special Weather Statement | RNK | Ashe | 58 min |
| May 12, 2:30 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 60 min |
| May 12, 3:42 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 63 min |
| May 12, 4:03 PM EDT | Special Weather Statement | RNK | Wilkes | 42 min |
| May 12, 4:46 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 59 min |
| May 12, 5:47 PM EDT | Special Weather Statement | RNK | Stokes | 58 min |
| May 12, 7:25 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.